

Seventh Meeting of the SASEC Customs Subgroup (SCS-7) 30–31 July: Colombo, Sri Lanka Learning Event: Coordinated Border Management 31 July 2018

AGENDA

Asian Development Bank (ADB) Chair/Moderator:

Expected participants	Customs Officials (Director General [DG]/ Deputy DG level) from participating SASEC countries, ADB, World Customs Organization (WCO), India Revenue Service (Customs), Central Board of Indirect Taxes and Customs (CBIC), India, Finish Customs.	
Objectives	 Share knowledge and experience in the design and implementation of Coordinated Border Management (CBM); Understand the impact of CBM on trade facilitation and border management; and Identify critical success factors for effective implementation of CBM. 	
31 July 2018 / 09:00–14:00 SCS-7 Learning Event on CBM		

- 31 July 2018 / 14:00-17:45
- **Bilateral Meetings of SASEC Customs Administrations**

31 July 2018 (Tuesday)		
08:45–09:00	Registration	
09:00–09:10	Opening session	
(10 minutes)	 Welcome Remarks: ADB (TBC) Inaugural Address: Sri Lanka Customs (TBC) 	
9:10–9:25	Presentation by Sri Lanka Customs	
(15 minutes)		
09:25–10:05	Session 1: Coordinated Border Management: An Overview	
(40 minutes)	World Customs Organization (WCO) will give an overview of CBM in the context of the Revised Kyoto Convention, Economic Competitiveness Package, Trade Facilitation Agreement et al. The key benefits and advantages of CBM, its impact on trade facilitation and enforcement, the resources needed, and its strategic value will be highlighted. WCO tools and resources for effective CBM will be shared.	
	Presenter: Mr. Shinji Oda, Asia/Pacific Regional Development Manager, World Customs Organization Secretariat	
	Open discussion to follow.	

10:05–10:45	Session 2: Coordinated Border Management – Key Models and Enablers
(40 minutes)	Session 3 will cover various models of CBM including single-stop facilities, joint management of border crossings, joint inspections, National Single Window (NSW) systems, integrated facilities etc. It will also cover key enablers such as the legal basis, use of ICT, border processes, institutional mechanisms, and human resources & training.
	Presenter: Mr. Rajendra Kumar Meena, Additional Commissioner, India Revenue Service (Customs), and Technical Expert in WCO Secretariat
	Open discussion to follow.
10:45–10:55	Coffee/Tea Break
10:55–11:35 (40 minutes)	Session 3: Coordination in Border Management–Cargo Inspections and National Single Window in India
	Session 3 will present the coordination of border inspections, the multi-tiered institutional structures, and the development of NSW in India.
	Presenter: Mr. Gaurav Dhanda, Deputy Commissioner, Single Window, Central Board of Indirect Taxes and Customs (CBIC), India
	Open discussion to follow.
11:35–12:20 (45 minutes)	Session 4: Global Case Studies: Challenges, Lessons Learned, and Outcomes
	Session 4 will present case studies from across the globe on developing and implementing CBM; lessons learnt; the beneficial impacts of CBM on trade, focusing on examples from developing countries and least developed countries.
	Presenters: Mr. Mika Poutiainen, Senior Customs Officer, Finnish Customs, Enforcement Department, International Affairs
	Open discussion to follow.
12:20–12:45	Session 5: Open Discussion
	Moderator: ADB
	Open discussion to follow on the way forward and agreement on capacity building priorities under the SCS work plan 2017–2018.
12:45–13:00	Session 6: Wrap Up and Closing of Learning Event
	Closing Remarks from the Chair/Moderator
13:00–14:00	Lunch
14:00–17:45	Bilateral Meetings of SASEC Customs Administrations
14:00–14:45	In this session, the SASEC Customs administrations may elect to meet bilaterally
14:45–15:30	with other SASEC administrations, if desired. The SASEC Secretariat will arrange meeting rooms from 14:00-17:45, with meeting slots lasting 45 minutes each.
15:30–16:15	Delegations wishing to avail of this opportunity are requested to submit details of
16:15–17:00	arranged meetings no later than 14 July 2018 to the Secretariat for allocation of meeting rooms.
17:00–17:45	

	Delegations are solely responsible for the planning of these bilateral meetings, including advance exchange of agendas and the proceedings.
19:00–21:00	Dinner hosted by Sri Lanka Customs